Alert archive / Illinois / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Lincoln, IL

December 11, 20137 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Dec 11, 2013, 3:06 AM CST for 7 counties in Illinois. It took effect at Dec 11, 2013, 6:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2013, 3:06 AM CST (09:06 UTC)
In effect from
Dec 11, 2013, 6:00 PM CST
Expired
Dec 12, 2013, 8:00 AM CST
In force
14 hr
Issued by
NWS Lincoln, IL

Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 110906
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
306 AM CST WED DEC 11 2013

...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT...

ILZ027>031-111700-
/O.NEW.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
306 AM CST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST
THURSDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO THIS
  EVENING. AS WINDS DIMINISH OVERNIGHT...WIND CHILLS MAY IMPROVE
  SLIGHTLY...THEN WORSEN AGAIN EARLY THURSDAY MORNING AS THE WINDS
  INCREASE.

* IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN
  CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
GEELHART
5 follow-up statements
000 
WWUS43 KILX 111407
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
807 AM CST WED DEC 11 2013

...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT...

ILZ027>031-112200-
/O.CON.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
807 AM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
8 AM CST THURSDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO THIS 
  EVENING. AS WINDS DIMINISH OVERNIGHT...WIND CHILLS MAY IMPROVE 
  SLIGHTLY...THEN WORSEN AGAIN EARLY THURSDAY MORNING AS THE 
  WINDS INCREASE. 

* IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN 
  CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
000 
WWUS43 KILX 112053
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CST WED DEC 11 2013

...DANGEROUS WIND CHILLS EXPECTED TONIGHT...

ILZ037-038-120900-
/O.EXA.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/
TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL
253 PM CST WED DEC 11 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST
THURSDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO TONIGHT
  ESPECIALLY FROM I-74 NORTH. GUSTY NORTHWEST WINDS THIS AFTERNOON
  WILL DIMINISH TO 5 TO 10 MPH THIS EVENING AS TEMPERATURES FALL
  TO ZERO TO 5 BELOW ZERO BY LATE THIS EVENING AND OVERNIGHT.

* IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN 
  CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND
MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

ILZ027>031-120900-
/O.CON.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
253 PM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
8 AM CST THURSDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO
  TONIGHT... ESPECIALLY FROM I-74 NORTH. GUSTY NORTHWEST WINDS
  THIS AFTERNOON WILL DECREASE TO 5 TO 10 MPH THIS EVENING AS
  TEMPERATURES FALL TO ZERO TO 5 BELOW ZERO LATE THIS EVENING AND
  OVERNIGHT.

* IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN 
  CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND
MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

07
000 
WWUS43 KILX 120337
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
937 PM CST WED DEC 11 2013

...DANGEROUS WIND CHILLS EXPECTED TONIGHT...

ILZ027>031-037-038-121000-
/O.CON.KILX.WC.Y.0002.000000T0000Z-131212T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
937 PM CST WED DEC 11 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. 

* WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO LATE
  TONIGHT AND EARLY THURSDAY. WINDS WILL INCREASE OUT OF THE
  SOUTHEAST LATE TONIGHT AND COMBINE WITH TEMPERATURES FROM NEAR
  ZERO TO 5 BELOW ZERO TO PRODUCE DANGEROUS WIND CHILLS.

* IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN 
  CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

BARKER
000 
WWUS43 KILX 120903
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
303 AM CST THU DEC 12 2013

...DANGEROUS WIND CHILLS EXPECTED EARLY THIS MORNING...

ILZ027>031-037-038-121400-
/O.CON.KILX.WC.Y.0002.000000T0000Z-131212T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
303 AM CST THU DEC 12 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WILL BE AROUND 15 BELOW ZERO EARLY THIS
  MORNING...PRIMARILY BETWEEN 5 AM AND 8 AM. 

* IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN 
  CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
GEELHART
000 
WWUS43 KILX 121357
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
757 AM CST THU DEC 12 2013

ILZ027>031-037-038-121500-
/O.EXP.KILX.WC.Y.0002.000000T0000Z-131212T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
757 AM CST THU DEC 12 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

WHILE VERY COLD CONDITIONS WILL PERSIST ACROSS THE AREA EARLY THIS
MORNING...WIND CHILL VALUES SHOULD REMAIN ABOVE ADVISORY CRITERIA.
THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT.

$$


BAK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 2:57 AM CST, 9 minutes earlier.

Area forecast discussion, Dec 11, 2:57 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
257 AM CST Wed Dec 11 2013

.DISCUSSION...
ISSUED 257 AM CST Wed Dec 11 2013

Clipper system making good progress, with associated cold front
about to move into southeast Iowa. Main area of light snow
associated with the system has been remaining north of I-80 for
the most part, with rather dry air over the northern CWA as
cloud heights hang around 6000 feet or so. Temperatures tanked
fairly quickly across the southeast CWA where a healthy snow cover
remains, and some locally dense freezing fog has formed in areas
close to the Wabash River.

Initial forecast concern will be with low wind chills tonight and
whether an advisory is needed, however the main focus will be on
the storm system Friday afternoon into Saturday.

SHORT TERM...Today through Saturday:

Will maintain some chance PoPs across the far north early this
morning, but main threat will be for some flurries along and north
of I-74 with this system. Cold front should be through most of the
area by midday, and through the southeast CWA around mid
afternoon. Have maintained non-diurnal temperature trend, and the
northwest CWA will likely see falling temperatures nearly all day,
reaching the single digits before sunset.

Large high pressure will settle southeast into southern Missouri
overnight. Most low temperatures should be in the evening, and
then level off overnight as winds start to turn southwest due to
the high. After coordination with neighboring offices to the
north, will issue a wind chill advisory for the far northern CWA
(mainly Galesburg to Peoria to El Paso northward). Worst of the
wind chills will likely be in the evening, before the wind settle
down a bit, but then worsen again around sunrise as the winds
start to increase.

Upper low currently southwest of San Diego still progged to open
up into a wave as it traverses the 4 Corners region Thursday
night, before emerging into the central Plains on Friday. Have not
made too many changes to precip chances Friday afternoon and
evening, with the entire forecast area likely to be seeing some
precipitation by Friday evening. Have maintained the snow/sleet
mix initially as thermal profiles a narrow wedge of warmer air
around 825 mb, but this should quickly switch to snow in much of
central Illinois as evaporative cooling takes place. The southeast
CWA is a bit more iffy on the switchover, with sleet and
potentially some light freezing rain also possible. The snow
should end from west to east on Saturday, potentially as a
rain/snow mix in the afternoon. Currently looking like this should
be an advisory type system, with a few inches of snow possible.

LONG TERM...Sunday through Tuesday:

Still a few longer term questions on the breakdown of the
persistent cold pattern. Most recent longer range model runs
provide one final glancing blow of Arctic air on Sunday before
trying to warm things up. However, broader upper troughs will
continue to periodically drop southeast in the active northern jet
stream, sending clipper type systems into the Great Lakes. These
largely appear to remain to our north, so have kept PoPs at
slight chance levels and out of the worded forecasts for now.

Geelhart

&&

.AVIATION...
ISSUED 1108 PM CST Tue Dec 10 2013

Southern edge of moisture associated with clipper system moving
across Iowa having problems saturating lower levels. Associated
cold front should cross the area Wednesday morning. MVFR
conditions will likely be post-frontal associated with strong
cold advection. Will be removing pcpn from KPIA terminal forecast,
but will retain MVFR ceilings for several hours after frontal
passage per NAM time height plots. Subsidence of dry air should
finally clear residual boundary layer moisture by 21-24Z.

Cold front will also shift 190-220 degree winds to 300-330 degrees
and increase gusts. Highest winds will likely just after clearing
as mixing of higher momentum air allow winds to gust to near 25
kts before winds decouple in very cold and mostly clear air mass
Wednesday evening.

Barker

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY from 6 pm CST tonight to 8 am CST Thursday for
ILZ027>031.

&&
Hazardous weather outlook, Dec 10, 3:16 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CST TUE DEC 10 2013

ILZ027>031-036-037-111200-
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
316 PM CST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A WEAK DISTURBANCE WILL BRING A PERIOD OF LIGHT SNOW TO
NORTH-CENTRAL ILLINOIS LATE TONIGHT INTO EARLY WEDNESDAY. AROUND
1 INCH OF SNOW IS EXPECTED ALONG AND NORTH OF A GALESBURG TO
LACON LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD CONDITIONS WILL SPILL INTO THE AREA WEDNESDAY
NIGHT...WITH LOW TEMPERATURES AROUND ZERO...AND WIND-CHILL VALUES
DIPPING TO BETWEEN TEN BELOW AND TWENTY BELOW ZERO.

A STORM SYSTEM WILL BRING SNOW TO THE AREA LATE FRIDAY INTO
SATURDAY. A LIGHT ACCUMULATION OF SNOW IS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-040>057-061-111200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
316 PM CST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SINGLE DIGIT OVERNIGHT LOWS ARE EXPECTED WEDNESDAY NIGHT...WITH
WIND-CHILL VALUES DIPPING TO BETWEEN 5 BELOW AND 15 BELOW ZERO.

A STORM SYSTEM WILL BRING A MIX OF SNOW AND SLEET TO THE AREA LATE
FRIDAY INTO SATURDAY. A LIGHT ACCUMULATION OF SNOW IS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-111200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
316 PM CST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SINGLE DIGIT OVERNIGHT LOWS ARE EXPECTED WEDNESDAY NIGHT...WITH
WIND-CHILL VALUES DIPPING TO BETWEEN ZERO AND 10 BELOW ZERO.

A STORM SYSTEM WILL BRING A MIX OF SNOW AND SLEET TO THE AREA LATE
FRIDAY INTO SATURDAY. A LIGHT ACCUMULATION OF SNOW IS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Wind Chill Advisories in Illinois, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.